Open Access
Translator Disclaimer
October 2007 Bootstrapping Our Way to the Product Rule
John G. Koelzer
Missouri J. Math. Sci. 19(3): 195-199 (October 2007). DOI: 10.35834/mjms/1316032977

Abstract

In this paper, a technique is introduced for proving the product rule for the differentiation of the product of two functions in an undergraduate real analysis class. The general form of the product rule is proved using the sum rule and constant multiple rule as well as a special case of the product rule. This special case can be proved quite easily using only the definition of the derivative and the fact that a differentiable function is continuous.

Citation

Download Citation

John G. Koelzer. "Bootstrapping Our Way to the Product Rule." Missouri J. Math. Sci. 19 (3) 195 - 199, October 2007. https://doi.org/10.35834/mjms/1316032977

Information

Published: October 2007
First available in Project Euclid: 14 September 2011

zbMATH: 1145.26301
Digital Object Identifier: 10.35834/mjms/1316032977

Subjects:
Primary: 26A06
Secondary: 26A24 , 97D40

Rights: Copyright © 2007 Central Missouri State University, Department of Mathematics and Computer Science

JOURNAL ARTICLE
5 PAGES


SHARE
Vol.19 • No. 3 • October 2007
Back to Top